Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Rings with projective socle


Authors: W. K. Nicholson and J. F. Watters
Journal: Proc. Amer. Math. Soc. 102 (1988), 443-450
MSC: Primary 16A50; Secondary 16A05, 16A89
MathSciNet review: 928957
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The class of rings with projective left socle is shown to be closed under the formation of polynomial and power series extensions, direct products, and matrix rings. It is proved that a ring $ R$ has a projective left socle if and only if the right annihilator of every maximal left ideal is of the form $ fR$, where $ f$ is an idempotent in $ R$. This result is used to establish the closure properties above except for matrix rings. To prove this we characterise the rings of the title by the property of having a faithful module with projective socle, and show that if $ R$ has such a module, then so does $ {M_n}\left( R \right)$. In fact we obtain more than Morita invariance. Also an example is given to show that $ eRe$, for an idempotent $ e$ in a ring $ R$ with projective socle, need not have projective socle. The same example shows that the notion is not left-right symmetric.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A50, 16A05, 16A89

Retrieve articles in all journals with MSC: 16A50, 16A05, 16A89


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1988-0928957-5
Keywords: Projective socle, polynomial rings, Morita invariance
Article copyright: © Copyright 1988 American Mathematical Society